Alert archive / Iowa / River Flood Warnings in 2014
River Flood Warning 51, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at Jun 27, 2014, 11:46 AM CDT for Sioux County, Iowa. It took effect at Jun 27, 2014, 12:28 PM CDT. It was in force for 31 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2014, 11:46 AM CDT (16:46 UTC)
- In effect from
- Jun 27, 2014, 12:28 PM CDT
- Expired
- Jun 28, 2014, 7:40 PM CDT
- In force
- 31 hr
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Flood severity
- Minor
County Sioux County, IA
The radar
The Sioux Falls radar (KFSD), 88 km from the middle of the area, began a volume at 16:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Floyd River at Alton (ALTI4). The gauge peaked at 13.49 ft at Jun 28, 2014, 1:00 AM CDT.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 16 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06600100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
029
WGUS43 KFSD 271646
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1146 AM CDT FRI JUN 27 2014
...THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN IOWA...
FLOYD RIVER AT ALTON
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
RUNOFF FROM VERY HEAVY RAIN IN NORTHEASTERN SIOUX COUNTY THURSDAY
NIGHT IS CAUSING THE FLOYD RIVER TO RISE STEADILY THIS MORNING.
THE RIVER IS NOW EXPECTED TO CREST ABOVE FLOOD STAGE LATER TODAY
THEN LEVEL OFF AND BEGIN TO DROP. FURTHER RAINFALL POSSIBLE LATER
TONIGHT AND SATURDAY COULD CAUSE AN ADDITIONAL RISE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
IAC167-282046-
/O.NEW.KFSD.FL.W.0051.140627T1728Z-140629T0040Z/
/ALTI4.1.ER.140627T1728Z.140627T1800Z.140628T0040Z.NO/
1146 AM CDT FRI JUN 27 2014
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* FLOOD WARNING FOR
THE FLOYD RIVER AT ALTON.
* UNTIL SATURDAY MORNING.
* AT 11AM FRIDAY THE STAGE WAS 11.6 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 12 PM TODAY AND CREST NEAR
12.2 FEET THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE
THIS EVENING.
* AT STAGES NEAR 12.0 FEET...FLOODING BEGINS TO AFFECT THE LOWER
LYING AGRICULTURAL LANDS ALONG THE RIVER.
&&
LAT...LON 4307 9596 4307 9589 4299 9598 4291 9603
4291 9610 4300 9603
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
FLOYD RIVER
ALTI4 12.0 11.62 FRI 11 AM 12.2 FRI 1 PM 18.0 WED JUN 184 follow-up statements
196
WGUS83 KFSD 272305
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
605 PM CDT FRI JUN 27 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IOWA...
FLOYD RIVER AT ALTON
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
IAC167-290305-
/O.EXT.KFSD.FL.W.0051.000000T0000Z-140629T0625Z/
/ALTI4.1.ER.140627T1915Z.140628T0000Z.140628T0625Z.NO/
605 PM CDT FRI JUN 27 2014
...FLOOD WARNING EXTENDED UNTIL 1 AM SUNDAY...
THE FLOOD WARNING CONTINUES FOR
THE FLOYD RIVER AT ALTON.
* UNTIL LATE SATURDAY NIGHT.
* AT 05PM FRIDAY THE STAGE WAS 12.6 FEET.
* FLOOD STAGE IS 12.0 FEET.
* RECENT ACTIVITY...THE RIVER ROSE ABOVE FLOOD STAGE ON FRIDAY JUNE
27.
* FORECAST...THE RIVER WILL CREST NEAR 12.8 FEET BY FRIDAY JUNE 27.
THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY JUNE 28.
* AT STAGES NEAR 12.0 FEET...FLOODING BEGINS TO AFFECT THE LOWER
LYING AGRICULTURAL LANDS ALONG THE RIVER.
&&
LAT...LON 4307 9596 4307 9589 4299 9598 4291 9603
4291 9610 4300 9603
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST
STAGE STAGE TIME STAGE TIME
FLOYD RIVER
ALTI4 12.0 12.58 FRI 6 PM 12.8 FRI 7 PM133
WGUS83 KFSD 280142
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
842 PM CDT FRI JUN 27 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IOWA...
FLOYD RIVER AT ALTON
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
THE FLOYD RIVER NEAR ALTON CONTINUES TO RISE DUE TO HEAVY RAIN THAT
FELL THURSDAY NIGHT IN NORTHEAST SIOUX COUNTY. THE RIVER SHOULD CREST
ON SATURDAY MORNING...AND THEN HAVE A SECOND LOWER CREST SUNDAY...
DEPENDING ON HOW MUCH ADDITIONAL RAINFALL OCCURS THIS WEEKEND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
IAC167-290542-
/O.EXT.KFSD.FL.W.0051.000000T0000Z-140629T1406Z/
/ALTI4.1.ER.140627T1915Z.140628T0600Z.140628T1406Z.NO/
842 PM CDT FRI JUN 27 2014
THE FLOOD WARNING CONTINUES FOR
THE FLOYD RIVER AT ALTON.
* UNTIL SUNDAY MORNING.
* AT 08PM FRIDAY THE STAGE WAS 13.1 FEET.
* FLOOD STAGE IS 12.0 FEET.
* RECENT ACTIVITY...THE RIVER ROSE ABOVE FLOOD STAGE ON FRIDAY JUNE
27.
* FORECAST...THE RIVER WILL CREST NEAR 13.8 FEET BY SATURDAY JUNE 28.
THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY JUNE 28.
* AT STAGES NEAR 12.0 FEET...FLOODING BEGINS TO AFFECT THE LOWER
LYING AGRICULTURAL LANDS ALONG THE RIVER.
&&
LAT...LON 4307 9596 4307 9589 4299 9598 4291 9603
4291 9610 4300 9603
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
FLOYD RIVER
ALTI4 12.0 13.05 FRI 8 PM 13.8 SAT 1 AM 18.0 WED JUN 18935
WGUS83 KFSD 281502
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1002 AM CDT SAT JUN 28 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IOWA...
MINNESOTA...
FLOYD RIVER AT ALTON
LITTLE SIOUX RIVER AT SPENCER
LITTLE SIOUX RIVER AT LINN GROVE
DES MOINES RIVER AT JACKSON
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IOWA...
MINNESOTA...
LITTLE SIOUX RIVER AT CHEROKEE
DES MOINES RIVER NEAR WINDOM
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
MNC033-063-291902-
/O.CON.KFSD.FL.W.0048.000000T0000Z-000000T0000Z/
/WDOM5.2.ER.000000T0000Z.140622T1130Z.000000T0000Z.NO/
1002 AM CDT SAT JUN 28 2014
THE FLOOD WARNING CONTINUES FOR
THE DES MOINES RIVER NEAR WINDOM.
* UNTIL FURTHER NOTICE.
* AT 09AM SATURDAY THE STAGE WAS 20.3 FEET.
* FLOOD STAGE IS 19.0 FEET.
* AT STAGES NEAR 21.0 FEET...ISLAND PARK IN WINDOM BEGINS TO FLOOD...
ALONG WITH SOME AGRICULTURAL LANDS OUTSIDE OF WINDOM.
&&
LAT...LON 4382 9533 4389 9537 4398 9521 4375 9499
4375 9512 4388 9520
$$
MNC063-291902-
/O.EXT.KFSD.FL.W.0017.000000T0000Z-140704T1500Z/
/JCKM5.2.ER.140619T2045Z.140623T2030Z.140703T1500Z.NO/
1002 AM CDT SAT JUN 28 2014
THE FLOOD WARNING CONTINUES FOR
THE DES MOINES RIVER AT JACKSON.
* UNTIL FRIDAY MORNING.
* AT 09AM SATURDAY THE STAGE WAS 13.9 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL RISE TO 14.2 FEET BY 1 AM SUNDAY.
* AT STAGES NEAR 14.0 FEET...FLOODING BEGINS TO AFFECT HOMES AND
BUSINESSES ALONG THE NON-LEVEED PORTIONS OF THE RIVER IN JACKSON.
&&
LAT...LON 4375 9512 4375 9499 4362 9495 4350 9485
4350 9496 4365 9507
$$
IAC167-291459-
/O.EXT.KFSD.FL.W.0051.000000T0000Z-140629T1459Z/
/ALTI4.1.ER.140627T1915Z.140628T0600Z.140628T1459Z.NO/
1002 AM CDT SAT JUN 28 2014
THE FLOOD WARNING CONTINUES FOR
THE FLOYD RIVER AT ALTON.
* UNTIL SUNDAY MORNING.
* AT 09AM SATURDAY THE STAGE WAS 12.1 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
SATURDAY JUNE 28.
&&
LAT...LON 4307 9596 4307 9589 4299 9598 4291 9603
4291 9610 4300 9603
$$
IAC041-291901-
/O.EXT.KFSD.FL.W.0015.000000T0000Z-140630T0000Z/
/SPWI4.2.ER.140617T0609Z.140619T2115Z.140629T0000Z.NO/
1002 AM CDT SAT JUN 28 2014
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER AT SPENCER.
* UNTIL SUNDAY EVENING.
* AT 09AM FRIDAY THE STAGE WAS 10.5 FEET.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
SATURDAY JUNE 28.
* AT STAGES NEAR 10.0 FEET...THE RIGHT BANK OVERFLOWS...AND MINOR
FLOODING OF THE SPENCER CITY PARK AND SOME RURAL AGRICULTURAL AREAS
BEGINS.
&&
LAT...LON 4315 9518 4315 9512 4315 9505 4299 9503
4302 9510 4310 9510
$$
IAC021-041-291901-
/O.EXT.KFSD.FL.W.0029.000000T0000Z-140701T0600Z/
/LNNI4.3.ER.140617T0206Z.140618T0945Z.140630T0600Z.NR/
1002 AM CDT SAT JUN 28 2014
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER AT LINN GROVE.
* UNTIL LATE MONDAY NIGHT.
* AT 09AM SATURDAY THE STAGE WAS 18.8 FEET.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
MONDAY JUNE 30.
* AT STAGES NEAR 18.5 FEET...THE CITY PARK IN SIOUX RAPIDS IS
FLOODED.
&&
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
4296 9543 4293 9520
$$
IAC035-291901-
/O.CON.KFSD.FL.W.0030.000000T0000Z-140630T0000Z/
/CHKI4.3.ER.140617T0416Z.140619T1145Z.140629T0000Z.NO/
1002 AM CDT SAT JUN 28 2014
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER AT CHEROKEE.
* UNTIL SUNDAY EVENING.
* AT 08AM SATURDAY THE STAGE WAS 17.5 FEET.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
SATURDAY JUNE 28.
* AT STAGES NEAR 17.0 FEET...MINOR LOWLAND FLOODING BEGINS...AND
CHEROKEE COUNTY RESCUE MOBILIZES AND SETS UP THE FLOOD CONTROL
CENTER.
&&
LAT...LON 4296 9543 4291 9539 4265 9557 4256 9569
4256 9578 4270 9564
$$
&&
LOCATION FLOOD LATEST OBSERVED RECENT OBSERVED
STAGE STAGE TIME CREST TIME
WEST FORK DES MOINES RIVER
WDOM5 19.0 20.33 SAT 9 AM 21.6 SUN JUN 22
JCKM5 12.0 13.93 SAT 9 AM 14.2 SUN 1 AM
FLOYD RIVER
ALTI4 12.0 12.09 SAT 10 AM 18.0 WED JUN 18
LITTLE SIOUX RIVER
SPWI4 10.0 10.52 FRI 10 AM 15.2 THU JUN 19
LNNI4 18.0 18.82 SAT 9 AM 22.9 WED JUN 18
CHKI4 17.0 17.50 SAT 8 AM 25.5 THU JUN 19092
WGUS83 KFSD 282144
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
444 PM CDT SAT JUN 28 2014
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN IOWA...
FLOYD RIVER AT ALTON
LITTLE SIOUX RIVER AT SPENCER
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
IAC041-282214-
/O.CAN.KFSD.FL.W.0015.000000T0000Z-140630T0000Z/
/SPWI4.2.ER.140617T0609Z.140619T2115Z.140628T0711Z.NO/
444 PM CDT SAT JUN 28 2014
THE FLOOD WARNING IS CANCELLED FOR
THE LITTLE SIOUX RIVER AT SPENCER.
* AT 08AM SATURDAY THE STAGE WAS 9.8 FEET.
* FLOOD STAGE IS 10.0 FEET.
* RECENT ACTIVITY...THE RIVER FELL BELOW FLOOD STAGE AT 2 AM
SATURDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 9.4 FEET BY 7 AM
SUNDAY.
* AT STAGES NEAR 9.5 FEET...THE LOWER LEFT BANK OVERFLOWS AND VERY
MINOR FLOODING OF LOW LANDS BEGINS.
&&
LAT...LON 4315 9518 4315 9512 4315 9505 4299 9503
4302 9510 4310 9510
$$
IAC167-282214-
/O.CAN.KFSD.FL.W.0051.000000T0000Z-140629T1459Z/
/ALTI4.1.ER.140627T1915Z.140628T0600Z.140628T1504Z.NO/
444 PM CDT SAT JUN 28 2014
THE FLOOD WARNING IS CANCELLED FOR
THE FLOYD RIVER AT ALTON.
* AT 04PM SATURDAY THE STAGE WAS 9.6 FEET.
* FLOOD STAGE IS 12.0 FEET.
* RECENT ACTIVITY...THE RIVER FELL BELOW FLOOD STAGE AT 10 AM
SATURDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 8.2 FEET BY 7 AM
SUNDAY.
&&
LAT...LON 4307 9596 4307 9589 4299 9598 4291 9603
4291 9610 4300 9603
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
LITTLE SIOUX RIVER
SPWI4 10.0 9.80 SAT 9 AM 15.2 THU JUN 19
FLOYD RIVER
ALTI4 12.0 9.64 SAT 4 PM 13.5 SAT JUN 28What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Jun 27, 6:30 AM CDT, 5 hours 16 minutes earlier.
Area forecast discussion, Jun 27, 6:30 AM CDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SIOUX FALLS SD 630 AM CDT FRI JUN 27 2014 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 416 AM CDT FRI JUN 27 2014 WEAK UPPER LEVEL SUPPORT ENOUGH TO ALLOW SHOWERS AND THUNDERSTORMS TO CONTINUE THROUGH THE OVERNIGHT HOURS. ACTIVITY OVER THE WESTERN HIGH PLAINS CONTINUES TO WEAKEN A BIT AS IT SPREADS EAST...BUT STILL LIKELY TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS WITH BRIEF HEAVY RAINFALL LIKELY. DEEPER MOISTURE WAS FOUND OVER EASTERN NEBRASKA INTO WESTERN IOWA...A LITTLE OVER AN INCH AND A HALF OF PRECIPITABLE WATER ON THE OAX SOUNDING. THE OAX SOUNDING ALSO INDICATED WEAK WINDS ALOFT SO STORM MOTION LIKELY TO BE VERY SLOW WHICH APPEARS TO BE THE CASE OVER EASTERN NEBRASKA EARLY THIS MORNING. THE CONTINUATION OF THIS WEAK UPPER LEVEL SUPPORT LIKELY TO ALLOW FOR AT LEAST SCATTERED SHOWER AND THUNDERSTORM ACTIVITY THROUGH THE DAY...SO WILL MAINTAIN A FAIRLY DISORGANIZED 20 TO 40 POP THROUGH THE DAY. DID BACK OFF ON HIGHS A BIT WITH EXPECTED CLOUD COVER AND PRECIPITATION POTENTIAL. BY TONIGHT A STRONGER UPPER LEVEL WAVE WILL MOVE ONTO THE WESTERN HIGH PLAINS BRINGING WITH IT STRONGER FORCING AND BETTER SHEAR. THE OVERALL DEEP LAYER SHEAR LOOKS A BIT DISORGANIZED SO A LOT OF THE SEVERE THREAT WILL BE WORKING OFF OF THE 1500 TO 2000 J/KG CAPE VALUES. THE BETTER THREAT FOR SEVERE WEATHER WILL BE WEST OF INTERSTATE 29 AND LIKELY DURING THE MID TO LATE EVENING HOURS. WILL CONTINUE THE HIGHER POPS AND WILL NEED TO CONTINUE TO MONITOR FOR THE POTENTIAL FOR FLASH FLOODING. THE MAIN THREAT AREA WILL BE NORTHWEST IOWA WHERE A FEW LOCATIONS RECEIVED QUITE A BIT OF RAINFALL LAST NIGHT. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 416 AM CDT FRI JUN 27 2014 THE LIKELIHOOD OF FINDING VASTLY USEFUL DATA IN OVERLY CONVECTED MODELS DIMINISHES FAIRLY QUICKLY ONCE ONE GOES INTO SATURDAY... AND HENCE HAVE DRAWN BACK TOWARD LARGER SCALE CHARACTERISTICS TO REFINE PRECIPITATION THREAT. LITTLE DOUBT THAT WILL BE WITHIN HEALTHY TRANSPORT OF MOISTURE WITH 30 TO 35 KNOT LOW LEVEL JET WITH AIRMASS FEATURING SOMEWHERE IN THE 1.5 TO 1.7 IN PRECIPITABLE WATER AHEAD OF BOUNDARY PUSHING TO THE WESTERN EDGE OF THE CWA BY MIDDAY. WITH LITTLE TO INHIBIT DEVELOPMENT AND BROAD LIFT FORCING INCREASING AHEAD OF APPROACHING TROUGH...WOULD EXPECT A FAIRLY BROAD EXPANSE OF PRECIPITATION TO BE ONGOING TOWARD THE END OF THE MORNING NEAR AND EAST OF THE I29 CORRIDOR...WITH A GRADUAL TENDENCY TO PUSH EASTWARD THROUGH THE AFTERNOON. IN TERMS OF THE SEVERE WEATHER THREAT ON SATURDAY...THERE IS MUCH WORKING AGAINST A SIGNIFICANT THREAT...INCLUDING WHAT APPEARS TO BE A MIDDAY/EARLY AFTERNOON PASSAGE OF MID LEVEL WAVE...PRECEDED BY VERY LITTLE OPPORTUNITY TO PROVIDE ADDITIONAL DESTABILIZATION. THE OVERALL DEEPER SHEAR PARAMETERS ALSO REMAIN FAIRLY MARGINAL AT AROUND 25 TO 30 KNOTS. IF ANY LOCATION WAS TO HAVE A SLIGHTLY BETTER THREAT...WOULD BE PARTS OF SW MN AND NW IA WHERE MID LEVEL WINDS A BIT STRONGER AND A HINT OF BETTER INSTABILITY POTENTIAL. WHAT WILL BE A CONTINUED THREAT WILL BE FOR POCKETS OF HEAVY RAINFALL GIVEN THE WARM CLOUD DEPTH...AND THREAT FOR TRAINING STORMS. EXITING TROUGH WILL MAINTAIN A FAIRLY GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS INTO THE EARLY EVENING IN EASTERN PORTIONS OF SW MN/NW IA...BUT THEN ALSO A DISTINCT ENDING TO THREAT AS GET SOME DRYING...ESPECIALLY ALOFT. WEAK RIDGING TAKES OVER...AND WOULD NOT BE OUT OF THE QUESTION TO GET A BIT OF FOG INTO THE MIX LATER SAT NIGHT/SUN MORNING. ON SUNDAY...SHEAR BECOMES A VASTLY MORE INTERESTING PARAMETER AS A STRONG JET CORE PUNCHES OUT INTO THE PLAINS TO SOUTH OF CLOSED UPPER LOW ALONG THE INTERNATIONAL BORDER...WHILE LOW LEVEL WINDS RESPOND TO UPPER ENERGY BY STRENGTHENING FLOW FROM A SOUTHERLY DIRECTION. MOISTURE RETURN AT THE LOWEST LEVELS WITH EXPECTED SURFACE DEWPOINTS INTO THE UPPER 60S TO AROUND 70 HEAD OF COLD FRONT PUSHING THROUGH THE NORTHWEST HALF OF THE CWA DURING THE DAY. WESTERLY FLOW ALOFT LOOKS TO KEEP ELEVATED MIXED LAYER IN PLAY THROUGH THE DAY...COMBINED WITH MOISTURE POOLING AT LOWER LEVELS TO INCREASE THE POTENTIAL INSTABILITY TO AS HIGH AS 2500-3000 J/KG. SOME SUBTLE TIMING ISSUES WITH WAVE/FRONT... BUT GIVEN THE LARGER SCALE AGREEMENT...WOULD EXPECT SEVERAL SEVERE STORMS AND LIKELY THE GREATEST SEVERE WEATHER POTENTIAL OF THE WEEKEND TO COMMENCE BY LATE AFTERNOON...AND CONTINUE WELL INTO SUNDAY EVENING...AND WOULD LIKELY ENCOMPASS ALL TYPES OF SEVERE STORMS GIVEN THE SHEAR DISTRIBUTION AND ENHANCEMENT NEAR THE BOUNDARY. OFTEN UNDERESTIMATED IS THE SOUTHWARD PUSH OF LOWER LEVEL CONVERGENCE AS CONVECTION GROWS UPSCALE...AND SEVERAL MODELS MAY BE HOLDING ON TO A BIT TOO MUCH NORTHWARD EXTENT OF CROSS FRONTAL FLOW LATER ON SUNDAY NIGHT WITH VERY WIDESPREAD PRECIP HOLDING ON TO JUST NORTH OF THE I90 CORRIDOR. WILL KEEP SOME LIKELY POPS GOING ACROSS THE SOUTH AFTER MIDNIGHT...BUT TAPER OFF ON MONDAY. TEMPORARILY AMPLIFIED NORTHWEST FLOW THROUGH MIDWEEK INTO THE NORTHERN PLAINS WILL SPILL SEASONALLY COOLER AND DRIER AIR INTO THE EASTERN DAKOTAS. ALWAYS INTERESTING TO SEE IF ANY OF THE MEAGER WAVES IN NORTHWEST FLOW COULD AMPLIFY A BIT MORE AND INTRODUCE A SMALL THREAT FOR PRECIPITATION GIVEN THE MUCH COOLER CONDITIONS ALOFT...OTHERWISE LOOKS TO BE THE START OF RETURN WARM AIR ADVECTION ALOFT BY THURSDAY THAT COULD BRING A COUPLE OF ROGUE SHOWERS/THUNDERSTORMS TO THE AREA AS HEIGHTS BEGIN TO BUILD STRONGLY LATE WEEK. AS A RESULT...STILL APPEARS THAT SEASONABLY WARM TO HOT CONDITIONS WILL SET IN FOR THE FOURTH OF JULY WEEKEND. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING) ISSUED AT 627 AM CDT FRI JUN 27 2014 A POTENTIALLY MESSY DAY AHEAD WITH SHOWERS AND THUNDERSTORMS...AS WELL AS OCCASIONAL MVFR CEILINGS...THIS MORNING. THERE SHOULD BE A PERIOD LATE THIS MORNING INTO THE AFTERNOON WHERE THE ACTIVITY REMAINS A BIT MORE ISOLATED BUT THUNDERSTORM COVERAGE WILL AGAIN INCREASE DURING THE EVENING AND OVERNIGHT HOURS. SPOTTY SEVERE THUNDERSTORMS AS WELL AS HEAVY RAIN WILL BE POTENTIAL THREATS. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && SHORT TERM...08 LONG TERM...CHAPMAN AVIATION...08
Hazardous weather outlook, Jun 27, 5:51 AM CDT, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 551 AM CDT FRI JUN 27 2014 NEZ013-SDZ038>040-050-052>071-281100- DIXON-BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN-MINER- LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA- CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-LINCOLN-BON HOMME-YANKTON- CLAY-UNION- 551 AM CDT FRI JUN 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEBRASKA...EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS THROUGH MID AFTERNOON WILL BE ACCOMPANIED BY SPOTTY VERY HEAVY RAINFALL...WITH A FEW STORMS POTENTIALLY PRODUCING PEA SIZE HAIL. A STRONGER DEVELOPMENT OF THUNDERSTORMS IS EXPECTED TO START ACROSS SOUTH CENTRAL SOUTH DAKOTA BY VERY LATE THIS AFTERNOON AND EARLY THIS EVENING. STRONGER STORMS THROUGH THE EVENING AND EARLY IN THE OVERNIGHT WILL BE CAPABLE OF PRODUCING WIND GUSTS TO AROUND 60 MPH AND HAIL TO THE SIZE OF WALNUTS. IN ADDITION...AREAS OF HEAVY RAINFALL TONIGHT WILL BE CAPABLE OF PRODUCING FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE THREAT FOR AREAS OF HEAVY RAINFALL WILL CONTINUE ON SATURDAY AND AGAIN LATER SUNDAY...MAINLY SOUTHEAST OF A BROOKINGS TO SPRINGFIELD LINE. ANOTHER SEVERE WEATHER THREAT IS LIKELY BY LATE SUNDAY AFTERNOON AND EVENING...WITH STORMS CAPABLE OF HAIL TO THE SIZE OF HEN EGGS AND WIND GUSTS TO 75 MPH. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 600 PM CDT. IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ014-281100- LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK-DAKOTA- 551 AM CDT FRI JUN 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS THROUGH MID AFTERNOON WILL BE ACCOMPANIED BY SPOTTY VERY HEAVY RAINFALL...WITH A FEW STORMS POTENTIALLY PRODUCING PEA SIZE HAIL. IN ADDITION...AREAS OF HEAVY RAINFALL WILL BE CAPABLE OF PRODUCING SPOTTY FLASH FLOODING... ESPECIALLY IN THOSE LOCATIONS WHICH RECEIVED SEVERAL INCHES OF RAINFALL ON THURSDAY AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE THREAT FOR AREAS OF HEAVY RAINFALL WILL CONTINUE SATURDAY... AND AGAIN LATER SUNDAY...MAINLY SOUTHEAST OF A BROOKINGS TO SPRINGFIELD LINE. ANOTHER SEVERE WEATHER THREAT IS LIKELY BY SUNDAY EVENING...WITH STORMS CAPABLE OF HAIL TO AROUND THE SIZE OF GOLF BALLS...AND WIND GUSTS TO 75 MPH. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 8:32 PM CDT | Areal Flood Warning | FSD | O'Brien, Sioux | 12 hr |
| Jun 27, 3:12 PM CDT | Flash Flood Watch | FSD | Lyon, Plymouth, Sioux, Woodbury | 13 hr |
Nearby
River Flood Warnings in Iowa, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.